Alert archive / New Mexico / Flash Flood Warnings in 2015
Flash Flood Warning 36, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 2, 2015, 9:43 PM MDT for Doña Ana County, New Mexico; El Paso County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2015, 9:43 PM MDT (03:43 UTC)
- Expired
- Aug 2, 2015, 11:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Doña Ana County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 13 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.7 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 2772 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
711
WGUS54 KEPZ 030343
FFWEPZ
NMC013-TXC141-030545-
/O.NEW.KEPZ.FF.W.0036.150803T0343Z-150803T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
943 PM MDT SUN AUG 2 2015
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
NORTHWESTERN EL PASO COUNTY IN SOUTHWESTERN TEXAS...
* UNTIL 1145 PM MDT
* AT 942 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES INDICATE THAT
UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN ACROSS SEVERAL
LOCATIONS IN THE WARNING AREA...AND STORMS ARE NEARLY STATIONARY.
FLASH FLOODING IS IMMINENT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SUNLAND PARK...
WEST EL PASO...
ANTHONY...
EL PASO...
VINTON...
LA UNION...
WESTWAY...
SANTA TERESA...
ANTHONY GAP...
CANUTILLO...
FRANKLIN MOUNTAINS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
&&
LAT...LON 3177 10651 3178 10653 3178 10661 3185 10674
3201 10674 3208 10656 3199 10637 3176 10651
$$2 follow-up statements
715
WGUS74 KEPZ 030435
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1035 PM MDT SUN AUG 2 2015
NMC013-TXC141-030545-
/O.CON.KEPZ.FF.W.0036.000000T0000Z-150803T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DONA ANA NM-EL PASO TX-
1035 PM MDT SUN AUG 2 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT FOR
SOUTHEASTERN DONA ANA AND NORTHWESTERN EL PASO COUNTIES...
AT 1032 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. OVER ONE INCH OF RAIN HAS ALREADY
FALLEN OVER TRANS MOUNTAIN ROAD. CLOSE TO ONE INCH OF RAIN HAS
FALLEN SOUTH OF CHAMBERINO AND ADDITIONAL STORMS ARE MOVING INTO
THIS AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY...ESPECIALLY
ALONG FRONTAGE ROADS BETWEEN ANTHONY AND BERINO.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SUNLAND PARK...WEST EL PASO...ANTHONY...EL PASO...VINTON...LA
UNION...WESTWAY...SANTA TERESA...ANTHONY GAP...CANUTILLO AND FRANKLIN
MOUNTAINS STATE PARK.
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
&&
LAT...LON 3177 10651 3178 10653 3178 10661 3185 10674
3201 10674 3208 10656 3199 10637 3176 10651
$$
GRZYWACZ841
WGUS74 KEPZ 030537
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1137 PM MDT SUN AUG 2 2015
NMC013-TXC141-030546-
/O.EXP.KEPZ.FF.W.0036.000000T0000Z-150803T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DONA ANA NM-EL PASO TX-
1137 PM MDT SUN AUG 2 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN DONA ANA AND NORTHWESTERN
EL PASO COUNTIES WILL EXPIRE AT 1145 PM MDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. ADDITIONAL LIGHT RAIN IS EXPECTED FOR THE NEXT COUPLE
OF HOURS BUT WILL NOT POSE A FLOODING THREAT.
LAT...LON 3177 10651 3178 10653 3178 10661 3185 10674
3201 10674 3208 10656 3199 10637 3176 10651
$$
26What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:39 PM MDT, 6 hours 4 minutes earlier.
Area forecast discussion, Aug 2, 3:39 PM MDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 339 PM MDT SUN AUG 2 2015 .SYNOPSIS... SLIGHT INCREASE IN MONSOONAL MOISTURE WILL RESULT IN A FEW MORE STORMS ACROSS THE BORDERLAND THIS EVENING AND MONDAY. HOWEVER BY TUESDAY HIGH PRESSURE WILL SHIFT TO OUR SOUTHWEST AND BEGIN TO CUT OFF THE MOISTURE FEED. THE RESULT WILL BE HOTTER CONDITIONS ACROSS THE AREA WITH 100 DEGREE AFTERNOON HIGHS IN THE LOWLANDS. STORMS WILL BECOME MORE ISOLATED FROM TUESDAY THROUGH FRIDAY WITH THE BETTER CHANCES OVER THE MOUNTAINS. NEXT WEEKEND THE RIDGE SHIFTS BACK EAST A BIT AND ALLOWS MOISTURE TO FEED BACK IN FROM THE WEST. STORMS SHOULD BE ON THE INCREASE THROUGH THE WEEKEND AS THE MONSOON PLUME SETTLES BACK OVER THE REGION. && .DISCUSSION... MOISTURE ON THE RISE FOR THE SHORT TERM THANKS TO A SHORT WAVE TROUGH PASSING WELL TO OUR NORTH. THIS FEATURE IS VEERING THE WINDS ALOFT BACK TO WESTERLY WHICH IS ADVECTING THE FOCUS OF THE MONSOON MOISTURE PLUME BACK EAST OVER OUR AREA AS IT DRIES OUT WEST AND CENTRAL AZ. FOR OUR AREA THE BETTER MOISTURE WILL BE OVER THE WESTERN ZONES TONIGHT...AND A BIT MORE UNIFORM FOR MONDAY. AM PW'S WERE UP TODAY BACK OVER AN INCH AFTER DROPPING BELOW LAST NIGHT. PROG SOUNDINGS ACROSS THE AREA SHOW INCREASING MOISTURE TODAY WITH HIGHER DEWPOINTS AND PW'S FOR THIS EVENING. THE RESULTS ARE MORE INSTABILITY AND BETTER RAIN/STORM CHANCES. POPS WILL BE HIGHEST OVER THE MOUNTAINS AND WEST ZONES THIS EVE/NIGHT. MONDAY THE MOIST PLUME CONTINUES TO BEND EAST OVER THE REGION WITH INCREASING PW'S OVER THE EAST ZONES FOR A MORE UNIFORM MOISTURE PROFILE ACROSS THE AREA. FOR THE FORECAST WE BROADEN THE POPS EAST AND MAKE THEM MORE CONSISTENT ACROSS THE REGION. THE MOUNTAINS WILL KEEP HIGHER POPS OF COURSE. TEMPS WILL TOP OUT IN THE MID 90S LOWLANDS WITH PM CLOUDS AND STORMS MODERATING THE HEATING. TUESDAY THROUGH FRIDAY WE SEE A PATTERN SHIFT THAT RESULTS IN SUBSTANTIAL DRYING OF THE AIRMASS OVER THE FORECAST AREA. THE UPPER HIGH IS PROGED TO SHIFT SOUTH AND WEST. WE COME UNDER A NORTH/NORTHEASTERLY FLOW ALOFT AND DRAW IN DRIER CONTINENTAL AIR OVER THE AREA. THE LOWLANDS RETAIN THE SOUTHEAST FLOW WHICH KEEPS MODEST BOUNDARY LAYER MOISTURE STREAMING INTO THE REGION OFF THE TEXAS GULF. FOR THE LOWLANDS THIS WILL LIKELY NOT BE DEEP ENOUGH MOISTURE FOR LOWLAND STORMS. THE MOUNTAINS WILL LIKELY SEE ISOLATED STORMS...LOWLANDS ONLY SLIGHT CHANCES. THE ELEMENT THAT WILL BECOME A POTENTIAL IMPACT FOR THE POPULOUS ACROSS THE REGION WILL BE INCREASING HEAT WITH LOWLANDS LIKELY SEEING A STRING OF DAYS WITH 100 DEGREE LOWLAND MAX TEMPS. NEXT WE MOVE TO THE LAST SEGMENT OF THIS PACKAGE WHERE THE UPPER HIGH SHIFTS BACK EAST AND ALLOWS A RETURN OF THE MONSOON MOISTURE PLUME IN FROM THE SOUTH AND WEST. DURING THE NEXT WEEKEND WE RAISE POPS AND LOWER TEMPS IN RESPONSE TO THE INCREASES IN MOISTURE... CLOUDS...AND STORMS. 14-BIRD && .AVIATION...VALID 03/00Z-04/00Z. HIGH PRESSURE ALOFT OVERHEAD WILL CONTINUE INTO MONDAY. THE AIR MASS REMAINS MOIST AND UNSTABLE ENOUGH FOR ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. GENERAL CONDITIONS: FEW- SCT070-090 SCT100- 120 SCT-BKN200-250. ISOLD VRB25G37KT 4SM -TSRA BKN060CB BKN100 OVC200 18Z-06Z. MAX TOPS 400-450. SFC WINDS 00-18Z WSW 5-10KTS AFT 18Z: NW 5-10KTS. 20-NOVLAN && .FIRE WEATHER... HIGH PRESSURE ALOFT WILL CONTINUE OVER THE AREA FOR THE NEXT TWO DAYS WITH ABOVE SEASONAL TEMPERATURES. THE AIR MASS WILL REMAIN SUFFICIENTLY MOIST AND UNSTABLE TO PROVIDE ISOLATED LOWLAND AND SCATTERED HIGHLAND AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. BY TUESDAY THE UPPER HIGH WILL MOVE MORE WESTWARD TO ARIZONA BRINGING A MORE NORTHERLY FLOW ALOFT. THIS WILL RESULT IN MORE WARM AND DRIER AIR INTO SOUTHERN NEW MEXICO. THUS...TUESDAY THROUGH THURSDAY SHOULD SEE ALMOST ALL CONVECTION CONFINED OVER AND AROUND THE MOUNTAINS. 20-NOVLAN && .PRELIMINARY POINT TEMPS/POPS... EL PASO 74 97 73 100 / 20 30 30 0 SIERRA BLANCA 70 95 69 98 / 20 40 30 10 LAS CRUCES 67 94 67 98 / 30 20 30 0 ALAMOGORDO 67 95 69 100 / 30 30 30 0 CLOUDCROFT 53 73 55 78 / 40 40 40 10 TRUTH OR CONSEQUENCES 67 92 68 98 / 40 20 20 0 SILVER CITY 61 85 62 92 / 40 30 20 0 DEMING 68 94 68 100 / 30 20 20 0 LORDSBURG 66 93 67 99 / 40 10 20 0 WEST EL PASO METRO 72 98 72 101 / 20 30 30 0 DELL CITY 70 97 70 102 / 20 40 40 10 FORT HANCOCK 71 98 70 102 / 20 40 30 0 LOMA LINDA 69 92 69 96 / 20 30 30 0 FABENS 71 98 70 102 / 20 30 30 0 SANTA TERESA 70 96 70 100 / 20 30 30 0 WHITE SANDS HQ 69 94 70 100 / 30 20 30 0 JORNADA RANGE 66 94 67 99 / 30 10 30 0 HATCH 66 95 67 101 / 30 10 20 0 COLUMBUS 69 93 68 99 / 30 20 20 0 OROGRANDE 70 96 70 99 / 30 20 30 0 MAYHILL 57 82 59 87 / 40 40 40 10 MESCALERO 56 82 57 87 / 40 40 40 10 TIMBERON 58 82 59 87 / 40 40 40 10 WINSTON 58 83 59 90 / 50 40 30 0 HILLSBORO 63 91 64 97 / 40 30 30 0 SPACEPORT 67 93 67 98 / 30 10 30 0 LAKE ROBERTS 56 85 57 91 / 50 40 30 10 HURLEY 62 88 63 94 / 40 30 20 0 CLIFF 62 91 64 97 / 40 30 20 0 MULE CREEK 59 90 61 96 / 40 30 20 0 FAYWOOD 63 89 64 95 / 40 30 30 0 ANIMAS 66 92 67 98 / 40 30 20 0 HACHITA 67 93 67 99 / 30 20 20 0 ANTELOPE WELLS 64 89 65 94 / 30 30 30 10 CLOVERDALE 63 87 64 92 / 30 40 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14/20
In the hours before
Special weather statement, Aug 2, 7:46 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 746 PM MDT SUN AUG 2 2015 NMZ410-411-030215- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM- NORTHERN DONA ANA COUNTY NM- 746 PM MDT SUN AUG 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DONA ANA COUNTY UNTIL 815 PM MDT... AT 745 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON RADAR 5 MILES NORTHWEST OF CORRALITOS...OR 14 MILES SOUTHWEST OF LEASBURG...MOVING EAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CORRALITOS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3229 10714 3240 10712 3247 10695 3223 10698 TIME...MOT...LOC 0145Z 272DEG 8KT 3234 10709 GRZYWACZ
Local storm report, Aug 2, 8:25 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
825 PM MDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HEAVY RAIN 3 E EL PASO 31.78N 106.43W
08/02/2015 M1.60 INCH EL PASO TX TRAINED SPOTTER
&&
EVENT NUMBER EPZ1500141
HCLocal storm report, Aug 2, 8:34 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
834 PM MDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM FLOOD 4 E EL PASO 31.78N 106.41W
08/02/2015 EL PASO TX PUBLIC
&&
EVENT NUMBER EPZ1500142
HCLocal storm report, Aug 2, 8:39 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX
839 PM MDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM FLASH FLOOD 4 E EL PASO 31.78N 106.41W
08/02/2015 EL PASO TX PUBLIC
&&
CORRECTED EVENT
EVENT NUMBER EPZ1500142
HCLocal storm report, Aug 2, 8:46 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
846 PM MDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD EL PASO 31.78N 106.48W
08/02/2015 EL PASO TX FIRE DEPT/RESCUE
FIRE DEPARTMENT GETTING WATER RESCUE TEAMS OUT FOR
AREAS ALONG INTERSTATE 10 FROM AROUND BASSETT CENTER TO
ZARAGOZA.
&&
EVENT NUMBER EPZ1500143
GRZYWACZLocal storm report, Aug 2, 8:54 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
854 PM MDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM FLASH FLOOD 3 E EL PASO 31.78N 106.43W
08/02/2015 EL PASO TX BROADCAST MEDIA
GATEWAY WEST CLOSED FROM AIRWAY TO GERONIMO DUE TO
FLOOD WATERS.
&&
EVENT NUMBER EPZ1500144
GRZYWACZThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:06 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Aug 2, 7:46 PM MDT | Special Weather Statement | EPZ | Doña Ana | 29 min |
| Aug 2, 7:55 PM MDT | Flash Flood Warning | EPZ | Otero | 3 hr |
| Aug 2, 8:51 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
| Aug 2, 10:01 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 119 min |
| Aug 2, 6:31 PM MDT | Areal Flood Advisory | EPZ | El Paso | 119 min |
| Aug 2, 6:37 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 38 min |
| Aug 2, 6:53 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 17 min |
| Aug 2, 7:12 PM MDT | Special Weather Statement | EPZ | El Paso | 33 min |
| Aug 2, 8:00 PM MDT | Areal Flood Advisory | EPZ | El Paso | 3 hr |
| Aug 2, 8:10 PM MDT | Flash Flood Warning | EPZ | El Paso | 2 hr |
| Aug 2, 8:42 PM MDT | Areal Flood Advisory | EPZ | El Paso | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2015Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.